CSN Login
Members Online: 21

Doxil side effects

JulieL's picture
JulieL
Posts: 141
Joined: Jan 2012

I have had my second round of Doxil and am now about midway through the 4 week cycle. This week I have had the burning hands and feet happen, also blotchy but not itchy rash on my lower legs and fore arms and a prickly itchy heat type rash on my chest, back and thighs! Talk about everything all at once! Also some unpleasant reflux but have controlled that with medication. I am wondering do the rashes etc last now throughout the rest of time I am taking this chemo or can I look forward to them lessening towards the end of the 4 week cycle (only to reappear on the next round)? Keen to have my next CA125 in just over a week to see if it is doing damage to the cancer!

Thanks for any advice.

PatsieD
Posts: 100
Joined: Jun 2012

Don't know the answer but have been thinking of you x x

dorothymarion's picture
dorothymarion
Posts: 28
Joined: Apr 2012

Julie, I had 6 rounds of Doxil in total, given once a month. Unfortunately, in my particular case, the chemo did little to reduce my CA125 levels, so my oncologist decided once again to change the chemotherapy. However, no two patients are the same. What works for one may not work for another, so keep thinking positive.

I know that redness and sores on the hands and feet can be one of the side effects of Doxil. I was lucky enough not to experience this, even though I had those six rounds of treatment. Other patients who did suffer from this told me that they found it helped to put ice packs on their hands and feet during the treatment and also afterwards. Don't know if this will help in your case, but anything is worth a try...right?

Good luck, as always.

Dorothy

JulieL's picture
JulieL
Posts: 141
Joined: Jan 2012

Yes. I am going to purchase several icepacks and will take them along with me to my next infusion and hope that might help. Sorry to hear that Doxil didn't work for you but great you are now seeing reduction in CA125. What are you on now? With so many different chemo's and everyone being different it is a matter of trial and error isn't it!

Cheers,
Julie

Best Friend
Posts: 222
Joined: May 2011

mom hasn't had that particular reaction yet. She had her second a week ago. She did however really suffer this time. Was very unpleasant. Tons of nausea and pain. Really didn't think these side effects were as horrible as some of the other chemos. Don't know. Good luck Miss.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network